MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION FLEXIMA BILIARY; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00539200
Medical Device Problem Codes Break (1069); Positioning Failure (1158); Use of Device Problem (1670)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/04/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Block e1: the initial reporter's phone number is (b)(6); reported here as it exceeded the number of character limit.Block h6: imdrf device code a0401 captures the reportable investigation findings of catheter guide detached.Block h11: a flexima biliary preloaded stent was received for analysis.The stent was undeployed and the guide catheter cap was detached.Visual examination found the push catheter suture hole torn, and the push catheter kinked.No other damages were noted on the device.Product analysis confirmed the reported event of stent failure to deploy.The investigation concluded the reported event, and additional observed damages were caused due to the excessive force applied to the device during the stent deployment attempt while the guidewire was not completely retracted into the delivery system.Therefore, a review and analysis of all available information indicate that the most probable cause is failure to follow instructions.A labeling review was performed, and from the information available, this device was used in a manner inconsistent with the instructions for use/product label.It was reported that the guidewire was inside the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the physician did not follow the deployment steps.
 
Event or Problem Description
It was reported to boston scientific corporation that a flexima biliary preloaded stent was to be implanted to treat a bile duct stenosis during an endoscopic retrograde cholangiopancreatography (ercp) procedure performed on (b)(6) 2024.During the procedure, the front end of the stent could not be deployed.The procedure was completed with another flexima biliary preloaded stent.There were no patient complications as a result of this event.The patient's condition at the conclusion of the procedure was reported to be stable.Note: it was reported that the guidewire was inside the patient during the attempted deployment.Per the ifu, "if the guidewire is not completely retracted into the delivery system, the stent cannot be fully deployed." the physician did not follow the deployment steps.This complaint has been deemed mdr reportable based on the investigation results, which revealed that the guide catheter was detached.Please refer to block h11 for full investigation details.

Brand Name
FLEXIMA BILIARY
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORPORATION
780 brookside drive
spencer IN 47460
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key20588829
Report Number3005099803-2024-05497
Device Sequence Number6558363
Product Code FGE
UDI-Device Identifier08714729337362
UDI-Public08714729337362
Combination Product (Y/N)N
Initial Reporter CountryCH
PMA/510(K) Number
K965147
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative,Distributor
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 11/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/11/2026
Device Model NumberM00539200
Device Catalogue Number3920
Device Lot Number0031997477
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/04/2024
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/09/2024
Initial Report FDA Received Date11/01/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/12/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age65 YR
Patient SexFemale
Patient Weight62 KG